question on Epilim

Tanya - posted on 01/07/2010 ( 18 moms have responded )

31

0

4

My 4yr old has been put on Epilim for a seizure disorder my question is relating to a side effect, ever since he has been on it, which is only 5 weeks he has been doing this strange clearing his throat type cough. Is this a side effect or just him having picked up a small cold or something?

If you see this, leave this form field blank.
Powered by RESPECT not THUMPS

18 Comments

View replies by

Lorraine - posted on 01/23/2010

2

4

0

I was on epilim 3 decades back when I was 4yrs can,t say Id agree with the whole med thing. relatives stopped and tried alternatives...I was excessively hungry but then became bulimic at the age of 5yrs(not trying to scare you mums..). I pigged out and never got big in size was active then given a buffer to counter react with the side effects but when offered food I would turn them down.My daughter developed seizures when she was 17months old shes fine now 23yr still gets spacey but all part of recovery. No meds was given to her. It was trail and error and corrected... Obviously still getting the same side effects 3 decades on. Nothing to much to worry about... I hope your 4yr old out grows this disorder.

Sue - posted on 01/23/2010

2

2

0

My 17 year old daughter has been on epilim since she was 5, she is never hungry and eats very little, not sure if this is a side effect or she was always going to be a small eater.

Lorraine - posted on 01/23/2010

2

4

0

I remember it can cause an increased appetite, headaches and triedness. Maybe need meds to be decreased in dosage or intake.

Jennifer - posted on 01/22/2010

38

6

2

My daughter was on Epilim as a pre-schooler, didn't notice increase in food intake although she got miserable if was too long between meals/snacks. She did experience severe mood changes - when not on Epilim was an unusually mellow toddler- shaking hands and hair loss.

Natalie - posted on 01/20/2010

15

4

4

Wow. My son eats all the time too but I just thought that was him having a growth spurt. He's 11.

Aileen - posted on 01/20/2010

24

20

2

not sure wether its a side effect or not.....let me know if this clears up hun x

Aileen - posted on 01/20/2010

24

20

2

yes my son having headaches aswell.....mind u not as bad as ur child.....i would go back to the gp or consultant as it sound like the medication is not suitable for him x good luck

Aileen - posted on 01/20/2010

24

20

2

oh yes my son is the same he has been on epilem for a yr now and he is constantly hungry to the point where he will cry for food and he is 11yrs old.....it is the epilem no doubt about it x good luck

Aileen - posted on 01/20/2010

24

20

2

tell me about it.....unfortunatly my son is the same....i dont want him to be fat....unfortunatly it is one of the side effects of this drug....he himself gets upset as he is always hungry....you realy hav got to b cruel to b kind....its realy hard i know but we hav to do it for them

Meegan - posted on 01/18/2010

3

10

0

I have a 9 1/2 year old with a disability who has been on Epilim since he was 2 1/2 but because of his developmental delays he doesn't always communicate how he's feeling very well & i've never been able to tell what is the Epilim & what is just his condition. The eating thing is very interesting though as i've always had great diffilculty getting him to eat properly as he doesn't chew well or with much strength in his jaw but he is constantly grazing & i'm sure sometimes he must be full but he will still pick all day. Maybe i've just found my answer!

Aileen - posted on 01/18/2010

24

20

2

my goodness u hav got ur hands full.....my son is exactly the same....constantly hungry....it is the epilim !

Aileen - posted on 01/18/2010

24

20

2

not noticed that in my son but every child is different.....sorry i cant be of more help x

Nicky - posted on 01/16/2010

2

0

0

My 10 year old daughter was a very picky eater - until she started taking epilim 6 weeks ago, now she eats non stop

Yvonne - posted on 01/12/2010

44

10

7

My daughter was on epilim when she was younger but had to go off it she got a virus when they were changing her meds an developed an intolerance too it. It made her throw up. All meds have a range of side effects, see if theres a web site or epilim. Have you checked with a doctor in case its related too seizures themselves also. Good luck.

Stacey - posted on 01/10/2010

13

21

0

my sons 7 hes been on eplilim for almost a year and hes getting headaches 24/7

Natalie - posted on 01/08/2010

15

4

4

My son's been on Epilim for a couple of years now and he doesn't clear his throat. Mind you he is on tablet form. Even though my son doesn't show any side effects doesn't mean your son won't. Every drug effects different people differently.

If you see this, leave this form field blank.
Powered by RESPECT not THUMPS

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms